Advertisement

Optimization Letters

, Volume 10, Issue 7, pp 1463–1478 | Cite as

Some characterizations of robust optimal solutions for uncertain convex optimization problems

  • Xiang-Kai SunEmail author
  • Zai-Yun Peng
  • Xiao-Le Guo
Original Paper

Abstract

In this paper, we consider robust optimal solutions for a convex optimization problem in the face of data uncertainty both in the objective and constraints. By using the properties of the subdifferential sum formulae, we first introduce a robust-type subdifferential constraint qualification, and then obtain some completely characterizations of the robust optimal solution of this uncertain convex optimization problem. We also investigate Wolfe type robust duality between the uncertain convex optimization problem and its uncertain dual problem by proving duality between the deterministic robust counterpart of the primal model and the optimistic counterpart of its dual problem. Moreover, we show that our results encompass as special cases some optimization problems considered in the recent literature.

Keywords

Robust optimal solutions Subdifferential  Uncertain convex optimization Robust duality 

Notes

Acknowledgments

The authors would like to thank the two anonymous referees for valuable comments and suggestions, which helped to improve the paper. This research was supported by the National Natural Science Foundation of China (11301570 and 11301571), the Basic and Advanced Research Project of CQ CSTC (cstc2015jcyjA00002, cstc2015jcyjA00025 and cstc2015jcyjA00038), the Education Committee Project Research Foundation of Chongqing (KJ1500626), the China Postdoctoral Science Foundation funded project (2014T70850 ), and the Chongqing Postdoctoral Science Foundation funded project (xm2014026).

References

  1. 1.
    Rockafellar, R.T.: Convex analysis. Princeton University Press, Princeton (1970)CrossRefzbMATHGoogle Scholar
  2. 2.
    Boyd, S., Vandenberghe, L.: Convex optimization. Cambridge University Press, Cambridge (2004)CrossRefzbMATHGoogle Scholar
  3. 3.
    Boţ, R.I., Grad, S.M., Wanka, G.: On strong and total Lagrange duality for convex optimization problems. J. Math. Anal. Appl. 337, 1315–1325 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Boţ, R.I., Grad, S.M., Wanka, G.: New regularity conditions for strong and total Fenchel-Lagrange duality in infinite dimensional spaces. Nonlinear Anal. 69, 323–336 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Jeyakumar, V., Lee, G.M.: Complete characterization of stable Farkas lemma and cone-convex programming duality. Math. Program. 114, 335–347 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Jeyakumar, V.: Constraint qualifications characterizing lagrangian duality in convex optimization. J. Optim. Theo. Appl. 136, 31–41 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Fang, D.H., Li, C., Ng, K.F.: Constraint qualifications for extended Farkas’s lemmas and Lagrangian dualities in convex infinite programming. SIAM J. Optim. 20, 1311–1332 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Fang, D.H., Li, C., Ng, K.F.: Constraint qualifications for optimality conditions and total Lagrange dualities in convex infinite programming. Nonlinear Anal. 73, 1143–1159 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Boţ, R.I.: Conjugate duality in convex optimization. Springer-Verlag, Berlin (2010)zbMATHGoogle Scholar
  10. 10.
    Fang, D.H., Lee, G.M., Li, C., Yao, J.C.: Extended Farkas’s lemmas and strong Lagrange dualities for DC infinite programming. J. Nonlinear Convex Anal. 14, 747–767 (2013)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Sun, X.K., Li, S.J., Zhao, D.: Duality and Farkas-type results for DC infinite programming with inequality constraints. Taiwan. J. Math. 17, 1227–1244 (2013)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Sun, X.K.: Regularity conditions characterizing Fenchel-Lagrange duality and Farkas-type results in DC infinite programming. J. Math. Anal. Appl. 414, 590–611 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Ben-Tal, A., Nemirovski, A.: Robust convex optimization. Math. Oper. Res. 23, 769–805 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Ben-Tal, A., Nemirovski, A.: Robust optimization-methodology and applications. Math. Program. Ser. B 92, 453–480 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Shapiro, A., Dentcheva, D., Ruszczynski, A.: Lectures on Stochastic Programming: modeling and theory. SIAM, Philadelphia (2009)CrossRefzbMATHGoogle Scholar
  16. 16.
    Ben-Tal, A., Ghaoui, L.E., Nemirovski, A.: Robust Optimization, In: Princeton Series in Applied Mathematics (2009)Google Scholar
  17. 17.
    Beck, A., Ben-Tal, A.: Duality in robust optimization: primal worst equals dual best. Oper. Res. Lett. 37, 1–6 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Bertsimas, D., Brown, D.: Constructing uncertainty sets for robust linear optimization. Oper. Res. 57, 1483–1495 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Jeyakumar, V., Li, G.Y.: Strong duality in robust convex programming: complete characterizations. SIAM J. Optim. 20, 3384–3407 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Bertsimas, D., Brown, D.B., Caramanis, C.: Theory and applications of robust optimization. SIAM Rev. 53, 464–501 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Li, G.Y., Jeyakumar, V., Lee, G.M.: Robust conjugate duality for convex optimization under uncertainty with application to data classification. Nonlinear Anal. 74, 2327–2341 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Jeyakumar, V., Wang, J.H., Li, G.Y.: Lagrange multiplier characterizations of robust best approximations under constraint data uncertainty. J. Math. Anal. Appl. 393, 285–297 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Lee, J.H., Lee, G.M.: On \(\varepsilon \)-solutions for convex optimization problems with uncertainty data. Positivity. 16, 509–526 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Boţ, R.I., Jeyakumar, V., Li, G.Y.: Robust duality in parametric convex optimization. Set-Valued Var. Anal. 21, 177–189 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Kuroiwa, D., Lee, G.M.: On robust convex multiobjective optimization. J. Nonlinear Convex Anal. 15, 1125–1136 (2014)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Lee, G.M., Son, P.T.: On nonsmooth optimality theorems for robust optimization problems. Bull. Korean Math. Soc. 51, 287–301 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Jeyakumar, V., Lee, G.M., Li, G.Y.: Characterizing robust solution sets of convex programs under data uncertainty. J. Optim. Theory Appl. 164, 407–435 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Wolfe, P.: A duality theorem for nonlinear programming. Q. Appl. Math. 19, 239–244 (1961)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Boţ, R.I., Grad, S.M.: Wolfe duality and Mond-Weir duality via perturbations. Nonlinear Anal. 73, 374–384 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Sun, X.K., Chai, Y.: On robust duality for fractional programming with uncertainty data. Positivity 18, 9–28 (2014)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  1. 1.College of Mathematics and StatisticsChongqing Technology and Business UniversityChongqingChina
  2. 2.College of Mathematics and StatisticsChongqing JiaoTong UniversityChongqingChina
  3. 3.School of EconomicsSouthwest University of Political Science and LawChongqingChina
  4. 4.College of AutomationChongqing UniversityChongqingChina

Personalised recommendations